Mathematical modeling of low invasive tumor growth with account of inactivation of vascular endothelial growth factor by antiangiogenic drug

 pdf (1150K)  / List of references

A mathematical model of tumor growth in tissue taking into account angiogenesis and antiangiogenic therapy is developed. In the model the convective flows in tissue are considered as well as individual motility of tumor cells. It is considered that a cell starts to migrate if the nutrient concentration falls lower than the critical level and returns into proliferation in the region with high nutrient concentration. Malignant cells in the state of metabolic stress produce vascular endothelial growth factor (VEGF), stimulating tumor angiogenesis, which increases the nutrient supply. In this work an antiangiogenic drug which bounds irreversibly to VEGF, converting it to inactive form, is modeled. Numerical analysis of influence of antiangiogenic drug concentration and efficiency on tumor rate of growth and structure is performed. It is shown that antiangiogenic therapy can decrease the growth of low-invasive tumor, but is not able to stop it completely.

Keywords: mathematical modeling, tumor, VEGF, antiangiogenic therapy
Citation in English: Kolobov A.V., Kuznetsov M.B. Mathematical modeling of low invasive tumor growth with account of inactivation of vascular endothelial growth factor by antiangiogenic drug // Computer Research and Modeling, 2015, vol. 7, no. 2, pp. 361-374
Citation in English: Kolobov A.V., Kuznetsov M.B. Mathematical modeling of low invasive tumor growth with account of inactivation of vascular endothelial growth factor by antiangiogenic drug // Computer Research and Modeling, 2015, vol. 7, no. 2, pp. 361-374
DOI: 10.20537/2076-7633-2015-7-2-361-374
According to Crossref, this article is cited by:
  • Lyubov Evgenievna Alpeeva, Vyacheslav Geog Tsybulin. The cosymmetric approach to the analysis of spatial structure of populations with amount of taxis. // Computer Research and Modeling. 2016. — V. 8, no. 4. — P. 661. DOI: 10.20537/2076-7633-2016-8-4-661-671
Please note that citation information may be incomplete as it includes data from Crossref cited-by program partners only.
Views (last year): 4. Citations: 1 (RSCI).

Full-text version of the journal is also available on the web site of the scientific electronic library eLIBRARY.RU

The journal is included in the Russian Science Citation Index

The journal is included in the List of Russian peer-reviewed journals publishing the main research results of PhD and doctoral dissertations.

International Interdisciplinary Conference "Mathematics. Computing. Education"

The journal is included in the RSCI

Indexed in Scopus